The day before the Thanksgiving, I was at the clinic from the morning. The day before thanksgiving last year, also, I was at the urgent care, I think. That time I had UTI ( urinary tract infection), but today I have stomachache and nausea.
The last four weeks since the 1st vaccine shot have been rough with different pains, aches, discomforts, and a hideous cough. When I stopped chemo almost two months ago, I thought now I would be free from all the side effects including diarrhea and nausea, but I was wrong. Those symptoms have still appeared often and especially from last week when I started a cough syrup with Codeine, the pain and nausea became constant. First I thought those were side-effects of Codeine, so I stopped the syrup for two days. Yet the symptoms continued, and since last night I have been in pain.
Today’s doctor said that Codeine does nothing to do with the pain or the nausea and he hoped the vaccine would kick in eventually and take care of the problems. In other words, he thinks the cause of the pain
is cancer progression. If the vaccine is not working (yet?), cancer is completely free to march every direction in my body, so it’s not surprising to see new symptoms.
The cough, like a machine-gun assault , doesn’t seem to get better, either, even with Codeine, and a couple nights ago, a sudden relentless cough attack choked me for a few minutes. It was scary.
I hope Pepcid, an antacid medicine, will ease the pain, so I can enjoy tomorrow”s Thanksgiving, but probably I have to ask the kids to cook Turkey dinner tomorrow for the first time.